Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 19, 2008, 12:31 AM CDT for 8 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 12:31 AM CDT (05:31 UTC)
- Expired
- Mar 19, 2008, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 729 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 190531 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1231 AM CDT WED MAR 19 2008 ...STRONG AND GUSTY NORTHWEST WINDS AFFECTING DEEP SOUTH TEXAS THIS MORNING... .A STRONG SURFACE LOW PRESSURE AREA MOVING ACROSS TEXAS TONIGHT WILL MAINTAIN STRONG AND GUSTY NORTHWEST WINDS IN PLACE OVER DEEP SOUTH TEXAS. TXZ248>257-190900- /O.NEW.KBRO.WI.Y.0015.080319T0531Z-080319T0900Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1231 AM CDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. THROUGHOUT THE NIGHTTIME HOURS...RESIDENTS OF DEEP SOUTH TEXAS WILL SEE STRONG NORTHWEST WINDS PERSISTING IN THE 25 TO 35 MPH RANGE THROUGH 4 AM. THE NORTHWEST WINDS WILL THEN DIMINISH BELOW WIND ADVISORY LEVELS AFTER 4 AM WITH MODERATE NORTH TO NORTHWEST WINDS PREVAILING LATER THIS MORNING IN THE 15 TO 25 MPH RANGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:36 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 18, 9:36 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CDT TUE MAR 18 2008
.DISCUSSION...KBRO DOPPLER RADAR INDICATING PRECIPITATION MOVING
FROM SOUTH TO NORTH OVER THE CENTRAL AND EASTERN PORTIONS OF DEEP
SOUTH TEXAS. LATEST KBRO UPPER AIR SOUNDING SHOWED MOIST LAYER
BETWEEN 7000 AND 9000 FEET...WITH WINDS CORRESPONDINGLY OUT OF THE
SOUTH. HOWEVER...BONE DRY AIR NOTED ON SOUNDING BELOW 7000 FEET...
AND ABOVE 9000 FEET. ASOS OBSERVATIONS IN BRO CWFA DEVOID OF ANY
NOTICE OF PRECIPITATION...BUT RECENT ASOS OBSERVATIONS FROM ALI
AND CRP DID NOTE SOME LIGHT RAIN. THUS...HAVE INCLUDED MENTION OF
RAINFALL FOR CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS...
AND ADJACENT COASTAL WATERS...UP UNTIL MIDNIGHT...WITH ADJACENT
COASTAL WATERS CONTINUING AFTER MIDNIGHT. WINDS DIMINISHING OVER
DEEP SOUTH TEXAS RIGHT NOW. RECENT METAR OF BRO 330/10KT...BUT HBV
INDICATED 290/21G29KT. EITHER WAY...WIND SPEEDS BELOW CRITERIA FOR
WIND ADVISORY...WHICH EXPIRED AT 9 PM CDT...SO WILL NOT REISSUE.
RECEIVED PHONE CALL FROM IMET IN GRANBURY, TX REQUESTING RED FLAG
WARNING BE EXTENDED FOR DEEP SOUTH TEXAS THROUGH THE NEXT FEW
HOURS. HAPPY TO OBLIGE...AND HAVE EXTENDED WARNING UNTIL 4 AM CDT
WEDNESDAY...WHEN STRONG WINDS...DRY AIR...ABUNDANT CURED FUELS...
AND EXISTING WILDFIRES WILL PREVAIL. UPDATED ZONE FORECAST ALREADY
OUT.
&&
.MARINE...BUOY 020 REPORTED A WEST WIND AT 15 KNOTS WITH SWELLS
OF 13 FEET AT 10 SECONDS. FROPA WILL BE EXPERIENCED OVER ALL OF THE
GULF WATERS THIS HOUR...AS NORTHWEST FLOW INCREASES TO 25 TO 35
KNOTS. A GALE WARNING IS IN EFFECT FROM 4 AM UNTIL 10 AM WEDNESDAY
WINDS AND SEAS WILL DIMINISH THURSDAY MORNING AND REMAIN TRANQUIL
THROUGH THE WEEKEND AS HIGH PRESSURE SETTLES INTO THE REGION.
&&
.AVIATION...VLY GENERALLY OVC080 POST-FROPA...WITH SFC WNDS
NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH 9 PM. SKIES
WILL CLEAR OVERNIGHT...ALONG WITH DECREASING NORTHERLY SFC FLOW. VFR
FOR THE NEXT 24H.
&&
.FIRE WEATHER...VERY WINDY AND DRY WEATHER WILL FAN CURED FUELS
SHOULD ANY WILDFIRES DEVELOP. EXTREMELY ERRATIC FIRE BEHAVIOR WILL
OCCUR IN THESE CONDITIONS. NORTHWEST WINDS 20 TO 25 MPH COMBINED
WITH A NUMBER OF EXPLOSIVELY DEVELOPING WILD FIRES...AT LEAST TWO
NEAR NORTHERN JIM HOGG COUNTY AND ANOTHER NORTH OF PUERTO RICO
ALONG THE FOUR CORNERS OF BROOKS...STARR...HIDALGO...AND JIM HOGG
COUNTY...WILL CONTINUE TO SPREAD SMOKE AND HAZE THROUGH BROOKS AND
HIDALGO COUNTIES...INCLUDING MCALLEN...EDINBURG...AND FALFURRIAS.
RESIDENTS...PARTICULARLY THOSE WITH ASTHMA OR OTHER BREATHING
ISSUES...ARE URGED TO REMAIN INDOORS THROUGH MID EVENING AS AIR
QUALITY WILL REMAIN FAIR TO POOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 52 75 53 77 / 10 0 0 0
BROWNSVILLE 51 82 53 80 / 10 0 0 0
HARLINGEN 54 81 50 80 / 10 0 0 0
MCALLEN 53 85 50 81 / 10 0 0 0
RIO GRANDE CITY 53 85 51 83 / 0 0 0 0
SOUTH PADRE ISLAND 52 74 55 75 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 4 AM CDT WEDNESDAY FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 1 PM CDT WEDNESDAY
FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 4 AM CDT WEDNESDAY FOR GMZ130-132-135-
150-155-170-175.
SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM CDT WEDNESDAY FOR GMZ150-
155-170-175.
GALE WARNING FROM 4 AM TO 10 AM CDT WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/FIRE WEATHER...PHILO/58Hazardous weather outlook, Mar 18, 7:30 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CDT TUE MAR 18 2008 TXZ248>257-191100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 730 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. STRONG WINDS WILL CONTINUE UNTIL MIDNIGHT...DECREASING TO 15 TO 25 MPH BY DAWN WEDNESDAY. A RED FLAG WARNING FOR WILD FIRE DANGERS REMAINS IN EFFECT UNTIL 9 PM. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-191100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 730 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REMAINDER OF TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS...ALONG WITH A HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL MARINE AREAS ON WEDNESDAY...WITH A GALE WARNING FOR THE GULF WATERS FROM 4 AM THROUGH 10 AM. A SMALL CRAFT ADVISORY WILL CONTINUE FROM 1 PM THROUGH THE AFTERNOON FOR THE LAGUNA MADRE AND WILL RESUME FOR THE GULF WATERS FROM 10 AM THROUGH 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.